MAUDE Adverse Event Report: 3D SYSTEMS HEALTHCARE VSP SYSTEMS; SURGICAL SPLINT

3D SYSTEMS HEALTHCARE VSP SYSTEMS; SURGICAL SPLINT
Model Number Final Surgical Splint
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient had previously undergone lefort surgery and existing metal hardware was present in the preoperative scan.The metallic objects created scan artifact in the area the guides and plates would be placed, which was likely a contributing factor to the reported fit of the lefort drilling guide.
 
Event or Problem Description
While performing corrective jaw surgery utilizing vsp systems' lefort drilling guide and surgical splints, the surgeon reported the lefort drilling guide and surgical splint did not fit as anticipated.Additionally, the surgeon reported that the splints needed to be altered in the operating room to achieve a satisfactory fit.These issues contributed to a surgical delay of 120+ minutes.

Brand Name
VSP SYSTEMS
Common Device Name
SURGICAL SPLINT
Manufacturer (Section D)
3D SYSTEMS HEALTHCARE
5381 s. alkire circle
littleton CO 80127
Manufacturer (Section G)
3D SYSTEMS HEALTHCARE
5381 s alkire circle
littleton CO 80127
Manufacturer Contact
ben johnson
5381 s alkire circle
littleton, CO 80127
7206431011
MDR Report Key16391090
Report Number1724955-2023-00006
Device Sequence Number5138517
Product Code DZJ
UDI-Device Identifier00816847020541
UDI-Public(01)00816847020541(10)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFinal Surgical Splint
Device Catalogue NumberVSPO-302, VSP-550
Device Lot Number179885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR
Patient SexMale